Alert archive / Kentucky / River Flood Warnings in 2016
River Flood Warning 4, NWS Jackson, KY
NWS Jackson, KY issued this river flood warning at Feb 16, 2016, 5:24 PM EST for Whitley County, Kentucky. It took effect at Feb 16, 2016, 9:35 PM EST. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2016, 5:24 PM EST (22:24 UTC)
- In effect from
- Feb 16, 2016, 9:35 PM EST
- Expired
- Feb 18, 2016, 10:34 AM EST
- In force
- 37 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Whitley County, KY
The radar
The Knoxville radar (KMRX), 104 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cumberland River at Williamsburg (WLBK2).
- Action stage
- 17 ft
- Minor stage
- 21 ft
- Moderate stage
- 27.5 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03404000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
003
WGUS43 KJKL 162224
FLWJKL
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
524 PM EST TUE FEB 16 2016
...The National Weather Service in Jackson Kentucky has issued
a flood warning for the following rivers in Kentucky...
The Cumberland River at Williamsburg
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is occurring or is imminent.
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
The next update will be issued by 10 pm EST.
&&
KYC235-171024-
/O.NEW.KJKL.FL.W.0004.160217T0359Z-160217T1312Z/
/WLBK2.1.ER.160217T0359Z.160217T0600Z.160217T0712Z.NO/
524 PM EST TUE FEB 16 2016
The National Weather Service in Jackson Kentucky has issued a
* Flood Warning for
The Cumberland River at Williamsburg.
* from this evening to Wednesday morning.
* at 5:00 PM Tuesday the stage was 20.6 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage this evening and continue to rise
to near 21.1 feet by around midnight tonight. The river will then
fall below flood stage by early Wednesday morning.
* At 21.0 feet...Flooding threatens low lying roads and structures.
&&
LAT...LON 3680 8407 3681 8426 3698 8429 3697 8443
3672 8437 3670 8407
$$7 follow-up statements
992
WGUS83 KJKL 170257
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
957 PM EST TUE FEB 16 2016
...The flood warning continues for the following rivers in
Kentucky...
The Cumberland River at Williamsburg
The South Fork Kentucky River at Booneville
The Kentucky River at Heidelberg
The Kentucky River near Ravenna
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
The next update will be issued by 6 am Wednesday.
A Flood Warning means that flooding is occurring or is imminent.
&&
KYC235-171457-
/O.EXT.KJKL.FL.W.0004.160217T0235Z-160218T2000Z/
/WLBK2.1.ER.160216T2331Z.160217T0600Z.160218T1430Z.NO/
957 PM EST TUE FEB 16 2016
The Flood Warning continues for
The Cumberland River at Williamsburg.
* from this evening to Thursday afternoon.
* at 9:00 PM Tuesday the stage was 21.8 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.9 feet
through this evening before cresting just after midnight. Water
will remain near the crest level through the day Wednesday. The
river will fall below flood stage late Thursday morning.
* At 21.0 feet...Flooding threatens low lying roads and structures.
&&
LAT...LON 3680 8407 3681 8426 3698 8429 3697 8443
3672 8437 3670 8407
$$
KYC189-171100-
/O.EXT.KJKL.FL.W.0002.000000T0000Z-160217T1100Z/
/BOOK2.1.ER.160216T1924Z.160217T0200Z.160217T0736Z.NO/
957 PM EST TUE FEB 16 2016
The Flood Warning continues for
The South Fork Kentucky River at Booneville.
* at 9:00 PM Tuesday the stage was 29.2 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will begin cresting before midnight...then
will fall to below flood stage late tonight.
&&
LAT...LON 3757 8366 3748 8362 3734 8363 3732 8375
3745 8373 3750 8373
$$
KYC129-171456-
/O.EXT.KJKL.FL.W.0003.000000T0000Z-160217T2200Z/
/HLDK2.1.ER.160216T2112Z.160217T0145Z.160217T1536Z.NO/
957 PM EST TUE FEB 16 2016
The Flood Warning continues for
The Kentucky River at Heidelberg.
* at 8:45 PM Tuesday the stage was 20.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will begin cresting before midnight...then
will fall to below flood stage by late morning Wednesday.
* At 20.0 feet...Low lying areas flood.
&&
LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392
$$
KYC065-171456-
/O.EXT.KJKL.FL.W.0001.000000T0000Z-160218T1800Z/
/RAVK2.1.ER.160216T2140Z.160217T1800Z.160218T1200Z.NO/
957 PM EST TUE FEB 16 2016
The Flood Warning continues for
The Kentucky River near Ravenna.
* at 9:15 PM Tuesday the stage was 22.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.5 feet by
early afternoon Wednesday. The river will fall below flood stage
Thursday morning.
* At 25.0 feet...Moderate flooding occurs.
&&
LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411
$$627
WGUS83 KJKL 170750
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
250 AM EST WED FEB 17 2016
...The flood warning continues for the following rivers in
Kentucky...
The Cumberland River at Williamsburg
The South Fork Kentucky River at Booneville
The Kentucky River at Heidelberg
...The flood warning continues for the following rivers in
Kentucky...
The Kentucky River near Ravenna
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
The next update will be issued by 1 PM THIS AFTERNOON.
A Flood Warning means that flooding is occurring or is imminent.
&&
KYC235-171950-
/O.EXT.KJKL.FL.W.0004.000000T0000Z-160218T2030Z/
/WLBK2.1.ER.160216T2331Z.160217T1800Z.160218T1430Z.NO/
250 AM EST WED FEB 17 2016
The Flood Warning continues for
The Cumberland River at Williamsburg.
* at 2:00 AM Wednesday the stage was 22.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to a crest near 23.3
feet by late this afternoon. The river will fall below flood
stage around midday on Thursday.
&&
LAT...LON 3680 8407 3681 8426 3698 8429 3697 8443
3672 8437 3670 8407
$$
KYC189-171949-
/O.EXT.KJKL.FL.W.0002.000000T0000Z-160217T2251Z/
/BOOK2.1.ER.160216T1924Z.160217T0700Z.160217T1651Z.NO/
250 AM EST WED FEB 17 2016
The Flood Warning continues for
The South Fork Kentucky River at Booneville.
* at 2:00 AM Wednesday the stage was 29.7 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is near crest and will begin to recede
prior to dawn and should fall below flood stage by
late this afternoon.
&&
LAT...LON 3757 8366 3748 8362 3734 8363 3732 8375
3745 8373 3750 8373
$$
KYC129-171949-
/O.EXT.KJKL.FL.W.0003.000000T0000Z-160218T0335Z/
/HLDK2.1.ER.160216T2112Z.160217T0645Z.160217T2135Z.NO/
250 AM EST WED FEB 17 2016
The Flood Warning continues for
The Kentucky River at Heidelberg.
* at 1:45 AM Wednesday the stage was 20.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is nearing crest and should begin to
recede later this morning and fall to below flood stage by
late this evening.
* At 20.0 feet...Low lying areas flood.
&&
LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392
$$
KYC065-171949-
/O.CON.KJKL.FL.W.0001.000000T0000Z-160218T1800Z/
/RAVK2.1.ER.160216T2140Z.160217T1800Z.160218T1200Z.NO/
250 AM EST WED FEB 17 2016
The Flood Warning continues for
The Kentucky River near Ravenna.
* at 2:15 AM Wednesday the stage was 22.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will rise to a crest near 23.5 feet by late
this afternoon. The river will then begin to recede and should
fall below flood stage by dawn on Thursday.
* At 25.0 feet...Moderate flooding occurs.
&&
LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411
$$348
WGUS83 KJKL 171638
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1138 AM EST WED FEB 17 2016
...The flood warning continues for the following rivers in
Kentucky...
The Cumberland River at Williamsburg
The South Fork Kentucky River at Booneville
The Kentucky River at Heidelberg
The Kentucky River near Ravenna
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
The next update will be issued by 6 pm today.
A Flood Warning means that flooding is occurring or is imminent.
&&
KYC235-180438-
/O.EXT.KJKL.FL.W.0004.000000T0000Z-160219T0448Z/
/WLBK2.1.ER.160216T2331Z.160217T1800Z.160218T2248Z.NO/
1138 AM EST WED FEB 17 2016
The Flood Warning continues for
The Cumberland River at Williamsburg.
* at 11:00 AM Wednesday the stage was 23.5 feet and cresting.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will fall below flood stage tomorrow
afternoon.
* At 21.0 feet...flooding threatens low lying roads and structures.
&&
LAT...LON 3680 8407 3681 8426 3698 8429 3697 8443
3672 8437 3670 8407
$$
KYC189-180029-
/O.EXT.KJKL.FL.W.0002.000000T0000Z-160218T0029Z/
/BOOK2.1.ER.160216T1924Z.160217T0715Z.160217T1829Z.NO/
1138 AM EST WED FEB 17 2016
The Flood Warning continues for
The South Fork Kentucky River at Booneville.
* at 11:00 AM Wednesday the stage was 27.6 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage
by this afternoon.
* At 27.0 feet...low lying areas flood.
&&
LAT...LON 3757 8366 3748 8362 3734 8363 3732 8375
3745 8373 3750 8373
$$
KYC129-180437-
/O.EXT.KJKL.FL.W.0003.000000T0000Z-160218T1017Z/
/HLDK2.1.ER.160216T2112Z.160217T1115Z.160218T0417Z.NO/
1138 AM EST WED FEB 17 2016
The Flood Warning continues for
The Kentucky River at Heidelberg.
* at 10:45 AM Wednesday the stage was 20.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage
by tonight.
* At 20.0 feet...Low lying areas flood.
&&
LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392
$$
KYC065-180437-
/O.EXT.KJKL.FL.W.0001.000000T0000Z-160219T0027Z/
/RAVK2.1.ER.160216T2140Z.160217T1615Z.160218T1827Z.NO/
1138 AM EST WED FEB 17 2016
The Flood Warning continues for
The Kentucky River near Ravenna.
* at 11:15 AM Wednesday the stage was 23.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will crest this afternoon around 24.1 feet
and then fall below flood stage by tomorrow early afternoon.
* At 25.0 feet...Moderate flooding occurs.
&&
LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411
$$
ABE534
WGUS83 KJKL 172248
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
548 PM EST WED FEB 17 2016
...The flood warning continues for the following rivers in
Kentucky...
The Cumberland River at Williamsburg
The Kentucky River at Heidelberg
...The flood warning continues for the following rivers in
Kentucky...
The Kentucky River near Ravenna
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
The next update will be issued by 10 pm this evening.
A Flood Warning means that flooding is occurring or is imminent.
&&
KYC235-181048-
/O.EXT.KJKL.FL.W.0004.000000T0000Z-160218T1700Z/
/WLBK2.1.ER.160216T2331Z.160217T1530Z.160218T1246Z.NO/
548 PM EST WED FEB 17 2016
The Flood Warning continues for
The Cumberland River at Williamsburg.
* at 5:00 PM Wednesday the stage was 23.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow morning.
&&
LAT...LON 3680 8407 3681 8426 3698 8429 3697 8443
3672 8437 3670 8407
$$
KYC129-180300-
/O.EXT.KJKL.FL.W.0003.000000T0000Z-160218T0300Z/
/HLDK2.1.ER.160216T2112Z.160217T1115Z.160218T0023Z.NO/
548 PM EST WED FEB 17 2016
The Flood Warning continues for
The Kentucky River at Heidelberg.
* at 4:45 PM Wednesday the stage was 20.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by late
this evening.
* At 20.0 feet...Low lying areas flood.
&&
LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392
$$
KYC065-181048-
/O.CON.KJKL.FL.W.0001.000000T0000Z-160218T2300Z/
/RAVK2.1.ER.160216T2140Z.160218T0000Z.160218T1827Z.NO/
548 PM EST WED FEB 17 2016
The Flood Warning continues for
The Kentucky River near Ravenna.
* at 5:15 PM Wednesday the stage was 24.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 24.1 feet by this
evening. The river will fall below flood stage by early
afternoon Thursday.
* At 25.0 feet...Moderate flooding occurs.
&&
LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411
$$939
WGUS83 KJKL 180258
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
958 PM EST WED FEB 17 2016
...The flood warning is cancelled for the following rivers
in Kentucky...
The Kentucky River at Heidelberg
...The flood warning continues for the following rivers in
Kentucky...
The Cumberland River at Williamsburg
...The flood warning continues for the following rivers in
Kentucky...
The Kentucky River near Ravenna
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
The next update will be issued by 10 am Thursday.
A Flood Warning means that flooding is occurring or is imminent.
&&
KYC235-181458-
/O.EXT.KJKL.FL.W.0004.000000T0000Z-160218T1800Z/
/WLBK2.1.ER.160216T2331Z.160217T1530Z.160218T1246Z.NO/
958 PM EST WED FEB 17 2016
The Flood Warning continues for
The Cumberland River at Williamsburg.
* at 9:00 PM Wednesday the stage was 22.5 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by late
tomorrow morning.
* At 21.0 feet...Flooding threatens low lying roads and structures.
&&
LAT...LON 3680 8407 3681 8426 3698 8429 3697 8443
3672 8437 3670 8407
$$
KYC129-180328-
/O.CAN.KJKL.FL.W.0003.000000T0000Z-160218T0300Z/
/HLDK2.1.ER.160216T2112Z.160217T1115Z.160217T2330Z.NO/
958 PM EST WED FEB 17 2016
The Flood Warning is cancelled for
The Kentucky River at Heidelberg.
* at 8:45 PM Wednesday the stage was 19.6 feet.
* Flood stage is 20.0 feet.
* The river fell below flood stage at 6:30 PM Wednesday.
* Forecast...The river will continue to fall to 16.7 feet by Friday
morning.
* At 20.0 feet...Low lying areas flood.
&&
LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392
$$
KYC065-181457-
/O.CON.KJKL.FL.W.0001.000000T0000Z-160218T2300Z/
/RAVK2.1.ER.160216T2140Z.160217T2100Z.160218T1827Z.NO/
958 PM EST WED FEB 17 2016
The Flood Warning continues for
The Kentucky River near Ravenna.
* at 9:15 PM Wednesday the stage was 23.7 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Thursday afternoon.
* At 25.0 feet...Moderate flooding occurs.
&&
LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411
$$220
WGUS83 KJKL 181206
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
706 AM EST THU FEB 18 2016
...The flood warning continues for the following rivers in
Kentucky...
The Cumberland River at Williamsburg
The Kentucky River near Ravenna
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
The next update will be issued by 130 PM EST this afternoon.
A Flood Warning means that flooding is occurring or is imminent.
&&
KYC235-182300-
/O.EXT.KJKL.FL.W.0004.000000T0000Z-160218T2300Z/
/WLBK2.1.ER.160216T2331Z.160217T1530Z.160218T1912Z.NO/
706 AM EST THU FEB 18 2016
The Flood Warning continues for
The Cumberland River at Williamsburg.
* at 6:00 AM Thursday the stage was 21.2 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
latethis afternoon.
* At 21.0 feet...Flooding threatens low lying roads and structures.
&&
LAT...LON 3680 8407 3681 8426 3698 8429 3697 8443
3672 8437 3670 8407
$$
KYC065-182000-
/O.EXT.KJKL.FL.W.0001.000000T0000Z-160218T2000Z/
/RAVK2.1.ER.160216T2140Z.160217T2100Z.160218T1500Z.NO/
706 AM EST THU FEB 18 2016
The Flood Warning continues for
The Kentucky River near Ravenna.
* at 6:15 AM Thursday the stage was 21.8 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
late this morning.
* At 21.5 feet...Sang Branch Road is under water at Red Lick Creek.
&&
LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411
$$740
WGUS83 KJKL 181534
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1034 AM EST THU FEB 18 2016
...The flood warning is cancelled for the following rivers
in Kentucky...
The Cumberland River at Williamsburg
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
The next update will be issued by 4 pm estsbh.
A Flood Warning means that flooding is occurring or is imminent.
&&
KYC235-181604-
/O.CAN.KJKL.FL.W.0004.000000T0000Z-160218T2300Z/
/WLBK2.1.ER.160216T2331Z.160217T1530Z.160218T1342Z.NO/
1034 AM EST THU FEB 18 2016
The Flood Warning is cancelled for
The Cumberland River at Williamsburg.
* at 10:00 AM Thursday the stage was 20.9 feet.
* Flood stage is 21.0 feet.
* Fell below flood stage at 8:42 AM Thursday.
* Forecast...The river will continue to fall to 18.2 feet by tomorrow
morning.
* At 21.0 feet...Flooding threatens low lying roads and structures.
&&
LAT...LON 3680 8407 3681 8426 3698 8429 3697 8443
3672 8437 3670 8407
$$
SBHWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at Feb 16, 3:23 PM EST, 2 hours 1 minute earlier.
Area forecast discussion, Feb 16, 3:23 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 323 PM EST TUE FEB 16 2016 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 300 PM EST TUE FEB 16 2016 LOW PRESSURE WILL TRACK ACROSS TENNESSEE THIS AFTERNOON AND EVENING. THIS SYSTEM IS SPREADING A SHIELD OF MOSTLY RAIN ACROSS WESTERN AND SOUTH CENTRAL KENTUCKY AT THIS TIME...ALTHOUGH THERE ARE SOME SURFACE REPORTS OF SNOW FALLING ON THE NORTHERN FRINGE. HIRES MODELS SEEM TO HAVE A GOOD HANDLE ON CURRENT PTYPE WITH THIS SYSTEM...ESPECIALLY THE HIRES NMM AND HRRR...AND THESE MODELS DEPICT A MIX OF RAIN AND SNOW SKIRTING ACROSS THE SOUTHERN HALF OF OUR CWA LATE THIS AFTERNOON AND EVENING. IN FACT...BASED ON CURRENT RADAR TRENDS AND MODEL PROJECTIONS...THE CORE OF THE HEAVIEST PRECIP MAY SKIRT BY JUST TO OUR SOUTH. BOUNDARY LAYER TEMPS ARE EXPECTED TO REMAIN WARM ENOUGH THAT MOSTLY RAIN SHOULD FALL IN THE VALLEYS. THERE COULD BE SOME WET SNOW MIX IN AT TIMES BUT EXPECT ANY ACCUMULATIONS TO REMAIN LESS THAN AN INCH. HOWEVER...ABOVE 2000 FEET ELEVATION...TEMPERATURES WILL BE COLD ENOUGH TO SUPPORT MOSTLY SNOW WITH ENOUGH QPF TO SUPPORT 1 TO 3 INCHES OF SNOW AND AN ELEVATION BASED ADVISORY WAS ISSUED FOR BELL...HARLAN AND LETCHER COUNTIES TO HIGHLIGHT SLICK TRAVEL CONDITIONS DEVELOPING ON HIGH ELEVATION ROADS IN THOSE COUNTIES. LITTLE IF ANY PRECIP MAY OCCUR NORTH OF JACKSON...AND POPS WERE LOWERED THERE. THIS SYSTEM WILL EXIT QUICKLY WITH MOST PRECIP ENDING BY MIDNIGHT...OR SHORTLY THEREAFTER. HIGH PRESSURE BUILDS IN WEDNESDAY AND WEDNESDAY NIGHT. A WEAKENING SYSTEM ALOFT WILL PASS THROUGH DURING THE DAY ON WEDNESDAY...BUT IT HAS LIMITED MOISTURE AND HAVE TAKEN OUT ANY MENTION OF PRECIP. THE BOUNDARY LAYER WILL REMAIN VERY MOIST THOUGH AND LOW CLOUDS AND FOG WILL LIKELY HANG ON TOUGH ALL DAY WEDNESDAY AND INTO THE OVERNIGHT HOURS WEDNESDAY NIGHT. THIS WILL HOLD DOWN TEMPS WEDNESDAY WITH HIGHS LIKELY REMAINING IN THE 30S. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 323 PM EST TUE FEB 16 2016 THE EXTENDED PERIOD WILL START OFF DRY WITH PARTLY CLOUDY SKIES AND ABOVE NORMAL TEMPERATURES ACROSS EASTERN KENTUCKY THURSDAY AND FRIDAY. A RIDGE OF HIGH PRESSURE WILL BRING THE NICE WEATHER TO THE AREA TO END THE WEEK. THURSDAY WILL BE THE COOLER OF THE TWO DAYS...AS THE LAST REMNANTS OF COLD AIR ASSOCIATED WITH A TROUGH OF LOW PRESSURE SLOWLY RETREAT EASTWARD. WE ARE EXPECTING TO SEE A SUBSTANTIAL WARM UP ON FRIDAY...AS A LARGE RIDGE OF HIGH PRESSURE ALOFT SETTLES OVER THE EASTERN THIRD QUARTER OF THE CONUS. THE SURFACE REFLECTION OF THE SURFACE RIDGE WILL BE CENTERED OVER THE SOUTHEASTERN COASTLINE TO END THE WEEK. TEMPERATURES ON THURSDAY ARE FORECAST TO ONLY SLIGHTLY ABOVE NORMAL...WITH MAX READINGS IN THE MID TO UPPER 40S ON TAP FOR OUR AREA. WE ARE EXPECTING TO SEE SPRING LIKE TEMPERATURES BEGINNING ON FRIDAY...AS THE UPPER LEVEL RIDGE BECOMES ENTRENCHED OVER THE REGION. WE COULD SEE HIGHS ON FRIDAY AROUND 60 DEGREES. THE WARM UP IS EXPECTED TO EXTEND THROUGH THE WEEKEND AS WELL...AS THE SURFACE AND UPPER LEVEL RIDGES ELONGATE FROM WEST TO EAST ACROSS THE REGION. HIGHS ON SATURDAY AND SUNDAY ARE ALSO EXPECTED TO TOP OUT AROUND 60 DEGREES. THE ONLY WEATHER WE ARE EXPECTING OVER THE WEEKEND IS A BIT OF RAIN FRIDAY NIGHT THROUGH SATURDAY...AS A WEAK FRONTAL BOUNDARY MOVES ACROSS THE OHIO AND TENNESSEE VALLEY REGIONS. THE MODELS WILL NOT BE IN THE BEST OF AGREEMENT THROUGH OUT THE EXTENDED...BUT BOTH THE GFS AND ECMWF TRY TO BRING A FAST MOVING UPPER LEVEL DISTURBANCE OUT OF THE CENTRAL PLAINS...AND ACROSS OUR PART OF THE COUNTRY SATURDAY NIGHT AND SUNDAY. THIS SMALL FAST MOVING SYSTEM IS FORECAST TO BRING US A SECOND ROUND OF LIGHT RAIN TO FINISH OUT THE WEEKEND. AFTER THAT... THE MODELS ARE PRODUCING A SECOND MORE SIGNIFICANT SYSTEM ACROSS THE SOUTHERN PLAINS SUNDAY NIGHT AND MONDAY...AND EVENTUALLY ACROSS GULF COAST AND UP THE EAST COAST TO START OFF THE NEW WORK WEEK. THIS AREA OF LOW PRESSURE WOULD BRING US RAIN INITIALLY...WITH THE HIGHER POPS IN OUR FAR EASTERN COUNTIES SUNDAY AND MONDAY. THIS SYSTEM COULD ALSO PULL ENOUGH COLD AIR INTO THE REGION TO ALLOW SOME SNOW TO MIX IN WITH THE RAIN MONDAY NIGHT AND TUESDAY. LITTLE IF ANY ACCUMULATION IS EXPECTED WITH THIS SECOND SYSTEM. THE TEMPERATURES WILL COOL OFF QUITE A BIT ON MONDAY AND TUESDAY...AS COOLER AIR IS PULLED INTO THE REGION AND DUE TO PRECIPITATION AND WIDESPREAD CLOUD COVER. HIGHS ON MONDAY SHOULD ONLY MAX OUT AROUND 50 ACROSS THE AREA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1230 PM EST TUE FEB 16 2016 CONDITIONS ARE EXPECTED TO REMAIN BELOW LOWEST INSTRUMENT APPROACH MINIMUMS AT ALL TAF SITES THROUGHOUT THE PERIOD AS LOW CLOUDS AND FOG REMAIN FIRMLY IN PLACE. A WEAK SYSTEM WILL SKIRT BY TO OUR SOUTH THIS EVENING WITH A PERIOD OF LIGHT RAIN LIKELY AFFECTING LOCATIONS FROM JKL AND SJS SOUTH. THE RAIN WILL LIKELY MIX WITH SNOW AT TIMES AND THERE COULD BE A LIGHT DUSTING FOR LOCATIONS MAINLY ALONG AND SOUTH OF THE HAL ROGERS PARKWAY... INCLUDING SME AND LOZ. PRECIP IS EXPECTED TO END BY 06Z...BUT FOG AND LOW CLOUDS WILL CONTINUE TO PLAGUE TAF SITES EVEN WELL PAST SUNRISE WEDNESDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 3 AM EST WEDNESDAY FOR KYZ087-088- 118. && SHORT TERM...ABE LONG TERM...AR AVIATION...ABE
Hazardous weather outlook, Feb 16, 3:53 PM EST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 353 PM EST TUE FEB 16 2016 KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119- 120-180000- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN- JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- CLAY-LESLIE-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT... BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 353 PM EST TUE FEB 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. HIGH WATER IS EXPECTED ALONG PORTIONS OF THE KENTUCKY...CUMBERLAND AND RED RIVER BASINS. A RAIN/SNOW MIX MAY PRODUCE SOME SLUSHY SNOW ACCUMULATIONS OF AN INCH OR LESS THIS EVENING SOUTH OF AN IRVINE TO JACKSON TO ELKHORN CITY LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KYZ087-088-118-180000- BELL-HARLAN-LETCHER- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...CUMBERLAND... HARLAN...JENKINS...WHITESBURG 353 PM EST TUE FEB 16 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 AM EST WEDNESDAY ABOVE 2000 FEET ELEVATION... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. HIGH WATER IS EXPECTED ALONG PORTIONS OF THE KENTUCKY AND CUMBERLAND RIVERS. A RAIN/SNOW MIX MAY PRODUCE SOME SLUSHY SNOW ACCUMULATIONS OF AN INCH OR LESS THIS EVENING BELOW 2000 FEET ELEVATION. ABOVE 2000 FEET ELEVATION...1 TO 3 INCHES OF SNOW IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ABE
In the hours before
Special weather statement, Feb 16, 3:39 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 339 PM EST TUE FEB 16 2016 KYZ058-068-069-079-080-083>086-110>117-120-170400- ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY- KNOX-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-PIKE- INCLUDING THE CITIES OF...IRVINE...RAVENNA...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...COAL RUN...ELKHORN CITY...PIKEVILLE... SOUTH WILLIAMSON 339 PM EST TUE FEB 16 2016 ...LIGHT SNOW ACCUMULATIONS POSSIBLE THIS EVENING... A MIX OF RAIN AND SNOW IS EXPECTED TO FALL THIS EVENING... BASICALLY SOUTH OF AN IRVINE TO JACKSON TO ELKHORN CITY LINE. WHILE TEMPERATURES ARE EXPECTED TO STAY JUST ABOVE FREEZING AS THE PRECIPITATION IS FALLING...THERE MAY BE PERIODS WHEN SNOW COMES DOWN HARD ENOUGH TO CAUSE A SLUSHY ACCUMULATION ON THE GROUND AND UNTREATED ROADS. SNOW ACCUMULATIONS ARE EXPECTED TO REMAIN AN INCH OR LESS FOR MOST AREAS...AND THE PRECIPITATION SHOULD END FROM WEST TO EAST BY ABOUT MIDNIGHT. USE CAUTION WHEN TRAVELING ON UNTREATED ROADS THIS EVENING. ABE
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 1:00 AM EST | Areal Flood Advisory | JKL | Bath, Elliott, Estill, Fleming, Johnson, Magoffin and 7 more | 12 hr |
| Feb 16, 1:05 AM EST | Areal Flood Advisory | JKL | Breathitt, Clay, Floyd, Jackson, Knott, Laurel and 8 more | 12 hr |
| Feb 16, 1:08 AM EST | Areal Flood Advisory | JKL | Bell, Harlan, Knox, McCreary, Pulaski, Wayne and 1 more | 12 hr |
| Feb 16, 1:38 AM EST | Areal Flood Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Martin and 3 more | 12 hr |
| Feb 16, 2:04 AM EST | Areal Flood Warning | JKL | Bell, Breathitt, Clay, Harlan, Jackson, Knott and 9 more | 24 hr |
| Feb 16, 6:11 AM EST | River Flood Advisory | JKL | Owsley | 43 hr |
| Feb 16, 6:11 AM EST | River Flood Advisory | JKL | Lee | 4 days |
| Feb 16, 6:11 AM EST | River Flood Advisory | JKL | Estill | 5 days |
| Feb 16, 6:11 AM EST | River Flood Advisory | JKL | Clay | 25 hr |
| Feb 16, 6:25 AM EST | River Flood Advisory | JKL | Knox | 45 hr |
| Feb 16, 6:25 AM EST | River Flood Advisory | JKL | Whitley | 3 days |
| Feb 16, 7:04 AM EST | Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 11 min |
| Feb 16, 8:12 AM EST | River Flood Advisory | JKL | Bell | 41 hr |
| Feb 16, 12:17 PM EST | River Flood Warning | JKL | Estill | 46 hr |
| Feb 16, 12:55 PM EST | Winter Weather Advisory | JKL | Bell, Harlan, Letcher | 10 hr |
| Feb 16, 1:13 PM EST | Areal Flood Warning | JKL | Martin | 12 hr |
| Feb 16, 1:21 PM EST | Areal Flood Warning | JKL | Magoffin | 12 hr |
| Feb 16, 1:57 PM EST | River Flood Warning | JKL | Owsley | 24 hr |
| Feb 16, 2:06 PM EST | River Flood Warning | JKL | Lee | 32 hr |
| Feb 16, 2:21 PM EST | River Flood Advisory | JKL | Estill, Powell | 65 hr |
Nearby
River Flood Warnings in Kentucky, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.